Wyoming, 2005

Damaging Wind in Wyoming, July 2, 2005

July 2, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 2, 2:00 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT SAT JUL 2 2005

.SHORT TERM...PER AREA 88D RADARS...THERE WILL BE MORE TSTMS THAN
EXPECTED THIS EVENING ESPECIALLY OVER EASTERN PART OF FORECAST AREA.
WITH DEWPOINTS DOWN INTO THE LOW TO MID 30S...MAIN EVENT FOR TSTMS
IN WY PART OF CWA AND SOUTHERN NEB PANHANDLE WILL BE GUSTY WINDS.
BETTER LOW LEVEL MOISTURE/INSTABILITY OVER NORTHERN NEB PANHANDLE
COULD LEAD TO A FEW STRONG TSTMS NEAR THE CDR AREA.  CLEARING LATE
THIS EVENING WHILE COLD FRONT SLIPS INTO NORTHERN CWA.  FRONT GETS
THROUGH ALL BUT SOUTH CENTRAL WY BY 15Z SUNDAY.  COOLER TEMPS FOR
SUNDAY WITH NORTH WINDS BECOMING ESE LATE IN DAY. ENOUGH INSTABILITY
TO KEEP A LOW TSTM POP SUN AFTERNOON FROM CYS TO EAN TO BFF SEWD.

.LONG TERM...WESTERLY FLOW WILL CONTINUE ALOFT SUN NIGHT AND MON.  A
WEAK SHORTWAVE WILL MOVE SLOWLY ACROSS THE CWA SUN EVENING AND
SUNDAY NIGHT.  ANOTHER SHORT WAVE WILL MOVE ACROSS THE AREA MONDAY
EVENING.  EASTERLY WINDS WILL OCCUR AT THE SURFACE SUN NIGHT AS HI
PRESSURE MOVES INTO THE NORTHERN PLAINS.  ON MONDAY...SE WINDS WILL
OCCUR EAST OF THE LARAMIE RANGE AS SFC HI MVS INTO THE CNTL PLAINS
WHILE WEST WINDS WILL OCCUR WEST OF THE LARAMIE RANGE.  THIS WILL
SET UP A CONVERGENCE AREA ACROSS THE EASTERN PORTION OF THE CWA.
LOW LEVEL MOISTURE WILL INCREASE SUN NT AND WILL REMAIN OVER THE NEB
PH THROUGH MON.  LIS WILL BE FROM 0 TO -2 SUN EVENG WITH CAPES OF
400 TO 800 J/KG.  WILL GO WITH ISOLATED THUNDERSTORMS FOR THE AREA.
MONDAY AFTERNOON...LIS WILL BE FROM -2 TO -4 ACROSS THE AREA THEN
BECOME -4 TO -6 ACROSS THE NEB PANHANDLE BY EVENING.  CAPES IN THIS
AREA WILL BE GREATER THAN 2000 J/KG AND 500 MB WINDS WILL BE GREATER
THAN 30 KTS.  AT THIS POINT...IT IS LIKELY THAT SEVERE STORMS WILL
OCCUR ACROSS THE NEBRASKA PANHANDLE DURING THE LATE AFTERNOON AND
EARLY EVENING.  FOR TUES...UPPER RIDGE BEGINS TO BUILD TO THE WEST
OF THE CWA...SHIFTING THE UPPER FLOW MORE TO THE NW.  THIS WILL
CREATE A SHEARED ENVIRONMENT FROM THE SURFACE TO 500 MB.  MID LEVEL
MOISTURE AND INSTABILITY WILL RESULT IN ANOTHER ROUND OF
THUNDERSTORMS ACROSS THE AREA...WITH SOME STORMS EAST OF THE LARAMIE
RANGE BECOMING STRONG.  ON WED...UPPER RIDGE AXIS SHIFTS OVER THE
CWA.  AIRMASS DRIES...SO WILL ONLY MENTION A FEW THUNDERSTORMS FOR
THE EXTREME SOUTHERN PORTIONS OF THE LARAMIE RANGE.  UPPER RIDGE
BEGINS TO FLATTEN ON THUR...DUE TO AN UPPER TROUGH MOVING ACROSS
SOUTHERN CANADA...BUT DRY CONDITIONS WILL CONTINUE ACROSS THE
FORECAST AREA.  DRY CONDITIONS WILL CONTINUE SAT AND SUN...AS UPPER
RIDGE REBUILDS AND DOMINATES THE WEATHER OVER THE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

KMD/JLH
Hazardous weather outlook, Jul 2, 2:50 PM MST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT SAT JUL 2 2005

NEZ001>003-019>021-054-055-WYZ059>070-031145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
350 PM MDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING OVER THE WESTERN NEBRASKA PANHANDLE AND MUCH OF SOUTHEAST
WYOMING.  MOST OF THESE WILL BE ALONG AND SOUTHEAST OF LINE FROM
SARATOGA WYOMING TO THE NORTHWEST CORNER OF THE NEBRASKA
PANHANDLE.  WITH LOW LEVEL MOISTURE LACKING...THE MAIN HAZARD
ASSOCIATED WITH THE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH.
A COUPLE OF THE STORMS COULD POSSIBLY PRODUCE SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON SUNDAY...MAINLY
ALONG AND EAST OF THE LARAMIE RANGE. SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED ON INDEPENDENCE DAY...AND SOME OF THE
STORMS WILL BE STRONG.  THE CHANCE OF THUNDERSTORMS WILL CONTINUE
TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLH

The radar

The Cheyenne radar (KCYS), 66 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Albany

When
July 2, 4:11 PM MST
Where
Albany County, 1 mi SE of Laramie
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.300, -105.567

2 inch diameter tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465754.